chloroquine part deux

From Medicine.net, potential side effects of the medication:

Nausea, vomiting, stomach upset, cramps, loss of appetite, diarrhea, tiredness, weakness or headache may occur the first several days as your body adjusts to the medication.

Minus the vomiting (thank God) I had everyone of those yesterday. It got pretty nasty at points. I’m only now getting my appetite back and my headache has subsided as of about 5 am.

I pointed out in the last post that I could have weird nightmares. I didn’t have a nightmare but I did have some weird sleep/dreaming. I kept waking up and then falling right back to sleep and then immediately returning to dream. It was almost like one continuous dream throughout the night. I should also say I ended up sleeping for about 14 hours with numerous breaks in between. The dream was that I was working on a political campaign as a consultant in Canada. Weird. I can’t exactly remember, but even more weirdly I may have been working for the Conservatives.

I’ve never done speed or coke or whatever so this is all hypothesis (based on lack of evidence), but it was I think like being on those. I was working feverishly in my dreams. It was exhausting–I guess that’s why I slept so long. My mind was racing for hours on end, asleep or awake. Quasi-delirious except that I knew where I was and I knew this was a factor of the medication. But no meditation practices could slow my mind down, so I got to the point (quasi-lucid in the dreams) where I just let the insanity play itself out and just observed it. Totally fascinating.

I feel a whole lot better today. My only worry is that we take our dosages once per week not daily. So I’m hoping I don’t have a repeat of this reaction next week or worse while I’m in Nicaragua.

Update.  Memo to Self:  When the medication gives you phlegm/mucus remember not to eat food with a bunch of salsa else post-expectoration you will have a few existentially bleak moments staring into the void of the sink thinking to yourself, “My God, I’m hemorrhaging.”  The semi-letdown denouement to which being the following cognitive hiccup:  “Oh, it’s only Old El Paso.”

Advertisements
Published in: on May 9, 2008 at 1:21 pm  Leave a Comment  

The URI to TrackBack this entry is: https://indistinctunion.wordpress.com/2008/05/09/chloroquine-part-deux/trackback/

RSS feed for comments on this post.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: